MAUDE Adverse Event Report: ARTHREX, INC. INSERT 2.4 MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. INSERT 2.4 MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number INSERT 2.4 MM
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the 2.4 mm ring of the device detached from the sleeve and broke off during an arthroscopy surgery.No part broke inside the patient.There was no harm or adverse event for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update 29-apr-2021: it was confirmed that the ring of the device broke of during pulling out while the surgeon was working with the device in the patient.There was no harm for the patient.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-1204f-24i, batch 012035 insert was received for investigation.Visual inspection identified that the diamond knurled knob broke from the shaft at the laser beam weld.The inner diameter of the knurled knob was assessed, as well as the thickness of the component, and both values were determined to fall within design tolerances.Additionally, the diameter of the distal end of the shaft (at the interface point with the inner diameter of the knob) was assessed and found to fall within design tolerance.Surface damage was noted across the laser marked surface of the knurled knob, as well as along the outer diameter of the component.The observed condition of the insert is most likely the result of user applied mechanical forces to the device during use.

Brand Name
INSERT 2.4 MM
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11798494
Report Number1220246-2021-03028
Device Sequence Number1009805
Product Code MDM
UDI-Device Identifier00888867004528
UDI-Public00888867004528
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberINSERT 2.4 MM
Device Catalogue NumberAR-1204F-24I
Device Lot Number012035
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer04/22/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date06/23/2021
Patient Sequence Number1